MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The severely calcified target lesion was located in the superficial femoral artery (sfa).Two non bsc stent balloon were advanced to the target lesion and ruptured.A 5.0 x 200, 135 cm mustang was then used to dilate the target lesion and on the first inflation, under rated burst pressure (rbp), the balloon burst.It was noted that the calcification likely caused the balloon to burst.The procedure was completed with a non bsc device.No patient complications were reported in relation to this event and the patient status was okay.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 55mm distal to the distal end of the proximal markerband.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed damage to the tip.This type of damage is consistent with excess force being applied as a result of meeting resistance during the attempt to cross a lesion.A visual and tactile examination found the shaft of the device to be kinked at approximately 95mm proximal of the distal markerband.This type of damage is consistent with excessive force being applied to the delivery system.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The severely calcified target lesion was located in the superficial femoral artery (sfa).Two non bsc stent balloon were advanced to the target lesion and ruptured.A 5.0 x 200, 135 cm mustang was then used to dilate the target lesion and on the first inflation, under rated burst pressure (rbp), the balloon burst.It was noted that the calcification likely caused the balloon to burst.The procedure was completed with a non bsc device.No patient complications were reported in relation to this event and the patient status was okay.It was further reported that the 80% stenosed target lesion was located in the short straight lesion and moderately calcified superficial femoral artery (sfa).No patient complications were reported in relation to this event.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8604409
Report Number2134265-2019-04950
Device Sequence Number19588161
Product Code LIT
UDI-Device Identifier08714729793373
UDI-Public08714729793373
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0023092131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1